The Annals of Mathematical Statistics

Multiplication of Polykays Using Ordered Partitions

E. J. Carney

Full-text: Open access

Abstract

The multiplication of $k$-statistics is treated by Fisher [4], Tukey [8], [9], Wishart [10], Kendall [5], Abdel-Aty [1], Dwyer and Tracy [3], and Tracy [7]. Various rules, procedures, functions and tables have been devised to aid in this task. The rules and procedures derived from the combinatorial properties of the $k$-statistics and other symmetric functions linearly related to them. When dealing with generalized polykas is was found convenient to ignore communtativity of multiplication in denoting the various symmetric functions and use ordered partitions to represent them rather than the usual partitions [2]. The simplicity of the relationships among the symmetric functions, which results from the use of ordered partitions, may be used to obtain simple multiplication procedures.

Article information

Source
Ann. Math. Statist., Volume 41, Number 5 (1970), 1749-1752.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177696819

Digital Object Identifier
doi:10.1214/aoms/1177696819

Mathematical Reviews number (MathSciNet)
MR266264

Zentralblatt MATH identifier
0212.50801

JSTOR
links.jstor.org

Citation

Carney, E. J. Multiplication of Polykays Using Ordered Partitions. Ann. Math. Statist. 41 (1970), no. 5, 1749--1752. doi:10.1214/aoms/1177696819. https://projecteuclid.org/euclid.aoms/1177696819


Export citation